Babinski Sign Meaning
The meaning of the babinski sign is very simple: it means “bad” or “dangerous”. The signs are usually seen when someone is not well and they have a high fever. They may show other symptoms such as headache, nausea, vomiting, weakness and even hallucinations. Sometimes there are no visible signs at all.
Sign #1: Headache
Headaches are common during the first few days after infection with the bacteria Staphylococcus aureus (staph). A person who gets sick from staph infections will often experience headaches. These headaches are due to inflammation of brain tissue caused by the bacteria. The pain is usually worse if a person sleeps too much or spends time sitting still for long periods of time.
Sign #2: Nausea & Vomiting
Nausea and vomiting are both normal reactions to illness. When these symptoms occur, they indicate that something else is going on than just the usual flu-like symptoms. If you vomit up blood, then your body is trying to rid itself of toxins. You may also feel like throwing up but don’t because you’re afraid of getting sick yourself!
(If you do throw up, try not to cry out! Let the vomit come out quietly so as not to make a mess).
Sign #3: Weakness
The weakness that occurs during blood poisoning can be so extreme that you find it hard to move around. You may feel dizzy or unable to stand up. This is a life-threatening condition and you need emergency medical treatment right away.
Sign #4: Delusions, Hallucinations & Confusion
As your body chemistry starts to change, you may experience a loss of contact with reality. You may begin to have hallucinations. In other words, you can no longer tell the difference between what is real and what isn’t. This can be very scary but try to remember that this is a symptom of blood poisoning and does not mean that you are going crazy.
You may also begin to get confused and not know what is going on around you. Again, this is due to a change in brain chemistry and does not mean that you are losing your mind. It’s just the staph infection screwing up your head! If you begin to have delusions or hallucinations, try to stay as calm as possible until the medical staff arrive on the scene.
Sign #5: Confusion
When blood poisoning sets in, your brain is no longer able to send clear messages to the rest of your body. You may begin to feel confused and not know what is happening around you. This is due to a change in brain chemistry and does not mean that you are losing your mind. (Though it may feel like it!):)
You may also become argumentative and have trouble understanding what others are telling you. If this occurs, don’t try to argue with the paramedic or hospital staff about your condition. Just answer their questions as best you can and stay calm.